Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 152, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 1994, 10:47 PM CDT for Latimer County, Pittsburg County, Oklahoma. It was in force for 58 min.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1994, 10:47 PM CDT (03:47 UTC)
- Expired
- Apr 29, 1994, 11:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Latimer County, OK, Pittsburg County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 479 m²/s²
- 0-3 km storm-relative helicity
- 788 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 300348 SVRTUL OKC077-121-300445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1047 PM CDT FRI APR 29 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1145 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN SOUTHEAST OKLAHOMA ...LATIMER COUNTY...EASTERN PITTSBURG COUNTY AT 1045 PM CDT...RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS FROM MCALESTER TO 3 MILES WEST OF HARTSHORNE TO NEAR WEATHERS. THE STORMS WERE MOVING TOWARDS THE EAST NORTHEAST AT 40 MPH. HIGGINS AND WILBERTON ARE IN THE PATH OF THIS STORM. DAMAGING WINDS HAVE BEEN ASSOCIATED WITH THESE STORMS. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 65 MPH CAN BE EXPECTED IN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:24 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 29, 9:24 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 922 PM CDT FRI APR 29 1994 HV ADDED SVR TO SE OK ZONES. JUST ADVZD A SELS WATCH WL BE ISSUED FOR PARTS OF THE AREA. WL HOLD ZONES TIL SELS COORD CALL. SHUD BE ONLY A SHORT DELAY. /8 .TUL...FFA ZONES 54 THRU 77...ALL OF THE FA.
In the hours before
Local storm report, Apr 29, 4:49 PM CDT, 5 hours 58 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 448 PM CDT FRI APR 29 1994 TIME(CDT) COUNTY EVENT 345 AM HASKELL NICKEL SIZE HAIL AT WHITEFIELD.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 67 min |
| Apr 29, 11:05 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 55 min |
| Apr 29, 11:36 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 69 min |
| Apr 29, 11:45 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 41 min |
| Apr 30, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.